×

zbMATH — the first resource for mathematics

Automorphisms of elementary adjoint Chevalley groups of types \(A_l\), \(D_l\), and \(E_l\) over local rings with \(1/2\). (English. Russian original) Zbl 1245.20063
Algebra Logic 48, No. 4, 250-267 (2009); translation from Algebra Logika 48, No. 4, 443-470 (2009).
Summary: It is proved that every automorphism of an elementary adjoint Chevalley group of type \(A_l\), \(D_ l\), or \(E_l\) over a local commutative ring with 1/2 is a composition of a ring automorphism and conjugation by some matrix from the normalizer of that Chevalley group in \(\text{GL}(V)\) (\(V\) is an adjoint representation space).

MSC:
20H25 Other matrix groups over rings
20E36 Automorphisms of infinite groups
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] R. Steinberg, ”Automorphisms of finite linear groups,” Can. J. Math., 12, 606–615 (1960). · Zbl 0097.01703 · doi:10.4153/CJM-1960-054-6
[2] J. E. Humphreys, ”On the automorphisms of infinite Chevalley groups,” Can. J. Math., 21, 908–911 (1969). · Zbl 0181.03803 · doi:10.4153/CJM-1969-099-7
[3] A. Borel and J. Tits, ”Homomorphismes ”abstraits” de groupes algébriques simples,” Ann. Math. (2), 97, 499–571 (1973). · Zbl 0272.14013 · doi:10.2307/1970833
[4] R. W. Carter and Y. Chen, ”Automorphisms of affine Kac–Moody groups and related Chevalley groups over rings,” J. Alg., 155, No. 1, 44–94 (1993). · Zbl 0783.22007 · doi:10.1006/jabr.1993.1031
[5] Yu. Chen, ”Isomorphic Chevalley groups over integral domains,” Rend. Semin. Mat. Univ. Padova, 92, 231–237 (1994). · Zbl 0831.14021
[6] Yu Chen, ”On representations of elementary subgroups of Chevalley groups over algebras,” Proc. Am. Math. Soc., 123, No. 8, 2357–2361 (1995). · Zbl 0836.20059 · doi:10.1090/S0002-9939-1995-1283542-7
[7] Yu Chen, ”Automorphisms of simple Chevalley groups over \(\mathbb{Q}\)-algebras,” Tôhoku Math. J., II. Ser., 47, No. 1, 81–97 (1995). · Zbl 0829.20070 · doi:10.2748/tmj/1178225636
[8] Yu Chen, ”Isomorphisms of adjoint Chevalley groups over integral domains,” Trans. Am. Math. Soc., 348, No. 2, 521–541 (1996). · Zbl 0848.20035 · doi:10.1090/S0002-9947-96-01521-8
[9] Yu Chen, ”Isomorphisms of Chevalley groups over algebras,” J. Alg., 226, No. 2, 719–741 (2000). · Zbl 0957.20029 · doi:10.1006/jabr.1999.8133
[10] E. Abe, ”Automorphisms of Chevalley groups over commutative rings,” Alg. Anal., 5, No. 2, 74–90 (1993). · Zbl 0842.20039
[11] V. M. Petechuk, ”Automorphisms of groups SL n , GL n over some local rings,” Mat. Zametki, 28, No. 2, 187–204 (1980). · Zbl 0437.20037
[12] W. C. Waterhouse, Introduction to Affine Group Schemes, Grad. Texts Math., 66, Springer-Verlag, New York (1979). · Zbl 0442.14017
[13] V. M. Petechuk, ”Automorphisms of matrix groups over commutative rings,” Mat. Sb., 117(159), No. 4, 534–547 (1983). · Zbl 0496.20026
[14] Fuan Li and Zunxian Li, ”Automorphisms of SL3(R), GL3(R),” Cont. Math., 82, 47–52 (1984). · doi:10.1090/conm/082/982276
[15] I. Z. Golubchik and A. V. Mikhalev, ”Isomorphisms of unitary groups over associative rings,” Zap. Nauch. Sem. LOMI AN SSSR, 132, 97–109 (1983). · Zbl 0534.20033
[16] J. E. Humphreys, Introduction to Lie Algebras and Representation Theory, 2nd ed., Grad. Texts Math., 9, Springer-Verlag, New York (1978). · Zbl 0447.17001
[17] N. Bourbaki, Éléments de Mathématique, Fasc. XXXIV, Groupes et Algèbres de Lie, Actualites Sci. Industr., 1337, Hermann, Paris (1968). · Zbl 0186.33001
[18] R. Steinberg, Lectures on Chevalley Groups, Yale Univ. (1967). · Zbl 0164.34302
[19] R. W. Carter, Simple Groups of Lie Type, John Wiley & Sons, New York (1989). · Zbl 0723.20006
[20] N. Vavilov and E. Plotkin, ”Chevalley groups over commutative rings. I. Elementary calculations,” Acta Appl. Math., 45, No. 1, 73–113 (1996). · Zbl 0861.20044 · doi:10.1007/BF00047884
[21] E. Abe, ”Chevalley groups over local rings,” Tôhoku Math. J., II. Ser., 21, No. 3, 474–494 (1969). · Zbl 0188.07201 · doi:10.2748/tmj/1178242958
[22] B. R. McDonald, ”Automorphisms of GL n (R),” Trans. Am. Math. Soc., 215, 145–159 (1976). · Zbl 0339.20012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.